MAUDE Adverse Event Report: KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT; LT. CABLE

KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT; LT. CABLE
Model Number 495ND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.In a further complaint it was reported, that the light cable fell off scope and burned patient.Further it was reported that the light cable 495nd burned the hand of the doctor when he touched the cord after it was plugged in.The event is filed under internal karl storz complaint id: (b)(4).Please reference complaints (b)(4).
 
Event or Problem Description
It was reported that customers had several incidents involving the storz laparoscopic light cords, resulting in burns to the patient.The majority of these have been the result of the cord becoming disconnected from the camera on the laparoscope.Prior to august 2020, we had outsourced cords through a 3rd party.In august 2020 we began using new storz cords.It seems the new cords do not have enough threads at the point of connection.The new cords also provide greater light intensity, which may be contributing to the burns.The storz representative that services the hospital had been included in discussions regarding concerns.
 
Additional Manufacturer Narrative
This report is to correct the initial reporting number from 1221826-2023-00139 to the correct reporting number of 1221826-2023-00140.The previous reportability decision for this event was reversed based on a retrospective review.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Common Device Name
LT. CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton, ma 01507
GM  01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton, ma 01507
GM   01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17210170
Report Number1221826-2023-00139
Device Sequence Number5440604
Product Code FCW
UDI-Device Identifier04048551168899
UDI-Public4048551168899
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXCEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495ND
Device Catalogue Number495ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown